Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Feb 27, 2021, 4:45 PM CST for Adair County, Oklahoma; Washington County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2021, 4:45 PM CST (22:45 UTC)
- Expired
- Feb 27, 2021, 5:15 PM CST
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
Counties Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WWUS84 KTSA 272245
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
445 PM CST Sat Feb 27 2021
ARZ001-010-019-OKZ068-069-272315-
Benton AR-Washington AR-Crawford AR-Adair OK-Cherokee OK-
445 PM CST Sat Feb 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WASHINGTON...ADAIR AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 515 PM CST...
At 443 PM CST, a strong thunderstorm was located 7 miles south of
Stilwell, moving northeast at 60 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Siloam Springs... Stilwell...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Lincoln...
Westville... Greenland...
West Siloam Springs... Watts...
Adair State Park... Christie...
Cincinnati... Maryetta...
Bunch... Baron...
This includes Interstate 49 between mile markers 51 and 71.
LAT...LON 3563 9447 3564 9448 3564 9493 3616 9458
3616 9456 3618 9457 3616 9392
TIME...MOT...LOC 2243Z 224DEG 62KT 3572 9459
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 27, 2:15 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 27, 2:15 PM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 215 PM CST Sat Feb 27 2021 .DISCUSSION... A warm front continues to lift slowly north this afternoon, and was currently analyzed along the AR/LA border into northern TX. Surface dewpoints continue to slowly rise, and we'll eventually see dewpoints into upper 50s/lower 60s across southeast OK. Scattered convection has developed in the moistening airmass across portions of southeast OK over the past 1-2 hours, and this activity will lift northeast and expand in coverage as isentropic lift persists through the evening. Decent layered shear and MUCAPES at or above 1000 J/KG will support a limited hail potential with some of the stronger storms. May see a temporary lull in the scattered storms after midnight, with additional convection developing along the southward advancing cold front late tonight into Sunday morning. Could see a few strong/marginally severe storms with this activity as well. Precipitation looks to spread back north across the area later Monday (and especially Monday night) as a compact upper low moves across the southern Plains. Will continue to favor the slightly slower ECMWF/UKMET solution over the faster GFS, although the 12Z GFS is trending a touch slower. Thermal profiles/surface temps continue to suggest a small chance of a wintry mix late Monday night into early Tuesday across parts of northeast OK into northwest AR, although confidence remains rather low. Yet another upper low will impact the region during the Thursday/Friday time-frame with increasing chances of showers and a few storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 47 57 33 58 / 60 10 0 0 FSM 55 64 38 60 / 90 70 20 10 MLC 54 62 37 56 / 70 60 10 20 BVO 43 55 29 57 / 50 0 0 0 FYV 51 59 32 56 / 90 60 10 0 BYV 52 59 33 55 / 90 60 10 0 MKO 51 58 33 56 / 80 40 0 10 MIO 46 54 29 56 / 70 20 0 0 F10 50 59 33 57 / 60 30 0 10 HHW 58 65 41 55 / 50 80 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Feb 27, 11:41 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1141 AM CST Sat Feb 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1141 AM CST Sat Feb 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast of I-44. ONSET...Late Afternoon through Evening. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Late Afternoon through Evening. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Late Afternoon through Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. FIRE WEATHER DANGER. RISK...Limited. AREA...Northwest of I-44. ONSET...Afternoon. DISCUSSION... Thunderstorm chances will begin to increase over southeast Oklahoma later this afternoon and expand north during the evening, impacting many areas across east central Oklahoma and northwest Arkansas. There will be a limited threat of large hail with mainly elevated storms, as well as potential for heavy rainfall. A more conditional threat of damaging winds could develop tonight as a warm front lifts north into southeast Oklahoma and west central Arkansas. Additional storms are likely overnight as a cold front pushes through northeast Oklahoma, though the severe weather potential with the overnight storms appears low. Increasing south wind and above normal temperatures will lead to a limited threat of grassland fire spread, mainly north of I-44 through the afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm potential will continue into Sunday, mainly for southeast Oklahoma and west central Arkansas, as the cold front continues to push south. There will be a limited hail and damaging wind threat with storms across far southeast Oklahoma Sunday morning, before precipitation tapers off Sunday afternoon. Additional ran chances arrive late Monday into Tuesday, and again Thursday. Fire weather danger may be present during the week in areas that miss out on significant rainfall. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Feb 27, 2:19 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CST Sat Feb 27 2021
OKZ076-272045-
Le Flore OK-
219 PM CST Sat Feb 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 245 PM CST...
At 218 PM CST, a strong thunderstorm was located near Octavia, moving
northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Octavia... Big Cedar...
LAT...LON 3452 9488 3473 9461 3468 9445 3466 9446
3451 9461 3451 9486
TIME...MOT...LOC 2018Z 221DEG 34KT 3453 9474Special weather statement, Feb 27, 4:15 PM CST, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 415 PM CST Sat Feb 27 2021 OKZ068>070-072-074-272245- Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK- 415 PM CST Sat Feb 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL... NORTHWESTERN SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM CST... At 415 PM CST, a strong thunderstorm was located over Tamaha, moving northeast at 65 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Vian... Gore... Webbers Falls... Marble City... Tamaha... Brushy... Cookson... Brushy Lake State Park... Cherokee Landing State Park... Bunch... Lake Tenkiller State Park... Box... Mc Key... This includes Interstate 40 in Oklahoma between mile markers 285 and 310. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3530 9492 3537 9524 3584 9493 3564 9448 TIME...MOT...LOC 2215Z 221DEG 55KT 3538 9496
Special weather statement, Feb 27, 4:45 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CST Sat Feb 27 2021
ARZ001-010-019-OKZ068-069-272315-
Benton AR-Washington AR-Crawford AR-Adair OK-Cherokee OK-
445 PM CST Sat Feb 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WASHINGTON...ADAIR AND SOUTHEASTERN CHEROKEE
COUNTIES UNTIL 515 PM CST...
At 443 PM CST, a strong thunderstorm was located 7 miles south of
Stilwell, moving northeast at 60 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Siloam Springs... Stilwell...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Lincoln...
Westville... Greenland...
West Siloam Springs... Watts...
Adair State Park... Christie...
Cincinnati... Maryetta...
Bunch... Baron...
This includes Interstate 49 between mile markers 51 and 71.
LAT...LON 3563 9447 3564 9448 3564 9493 3616 9458
3616 9456 3618 9457 3616 9392
TIME...MOT...LOC 2243Z 224DEG 62KT 3572 9459The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 9:32 PM CST | Dense Fog Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 12 hr |
| Feb 27, 2:19 PM CST | Special Weather Statement | TSA | LeFlore | 26 min |
| Feb 27, 4:15 PM CST | Special Weather Statement | TSA | Sequoyah | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2021Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.